Re: Allergic to sulfanamides
It's fairly simple to do a search and find information on this. Basically speaking, any antibiotics that are realted to sulfamethoxazole (Septra, Bactrim, etc) or sulfisoxazole (pediazole). It is not an allergy to sulfates or sulfites. However, they can be distantly related to other drugs such as Celebrex, Diovan HCT, etc. An allergy to sulfa drugs does not mean that you will be allergic to such things as celebrex, etc but only that you should discuss it with your physician before taking them. Two examples: my sister and I both are allergic to sulfa drugs (the antibiotics). She can take Celebrex in limited amounts. I take Diovan HCT daily. Now, we both had upset stomach side effects in the beginning. But over time, that has gone away...just as our physicians thought they would. So, avoid antibiotics that are sulfa and talk with your doc about any others he feels you may need and then keep an eye out for side effects - which most often are just an upset stomach.